zbMATH — the first resource for mathematics

Solving parabolic and hyperbolic equations by the generalized finite difference method. (English) Zbl 1139.35007
The numerical solution for parabolic and hyperbolic equations up to three space dimension problems is investigated in this paper.
The differential equations are of linear type with constant coefficients. As a numerical scheme generalized finite difference method is used. The results of this paper extent authors’ previous works in problem of numerical method based on generalized finite differences. For both, equations of parabolic and hyperbolic type they derived explicit finite difference formulae in which irregular clouds of grid points are used. Truncation errors for parabolic and hyperbolic equations is defined and proved. Then von Neumann stability criterion as a function of the coefficients of the star equation for irregular clouds of nodes is derived. These results present the extension of known stability results for the explicit method on regular grids for the more generalized case using irregular grids.
Different examples are included in the final section of the paper. One part is devoted to the problems with parabolic equation in 1, 2 and 3 space dimensions, in second part problems of hyperbolic equations are solved using proposed method. Computing the problems with exact solutions, the variation of global and maximum local error versus time steps are presented.

35A35 Theoretical approximation in context of PDEs
35E20 General theory of PDEs and systems of PDEs with constant coefficients
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
74S20 Finite difference methods applied to problems in solid mechanics
Full Text: DOI
[1] Benito, J.J.; Ureña, F.; Gavete, L., Influence of several factors in the generalized finite difference method, Appl. math. modelling, 25, 12, 1039-1053, (2001) · Zbl 0994.65111
[2] Benito, J.J.; Ureña, F.; Gavete, L.; Alvarez, R., An \(h\)-adaptive method in the generalized finite differences, Comput. methods appl. mech. eng., 192, 735-739, (2003) · Zbl 1024.65099
[3] Fasshauer, G.E., Solving partial differential equations by collocation with radial basis functions, (), 1-8
[4] Gavete, L.; Gavete, M.L.; Benito, J.J., Improvements of generalized finite difference method and comparison with other meshless method, Appl. math. modelling, 27, 10, 831-847, (2003) · Zbl 1046.65085
[5] Liszka, T., An interpolation method for an irregular net of nodes, Internat. J. numer. methods eng., 20, 1599-1612, (1984) · Zbl 0544.65006
[6] Liszka, T.; Orkisz, J., The finite difference method at arbitrary irregular grids and its application in applied mechanics, Comput. struct., 11, 83-95, (1980) · Zbl 0427.73077
[7] Mitchell, A.R.; Griffiths, D.F., The finite difference method in partial differential equations, (1980), Wiley New York · Zbl 0417.65048
[8] Orkisz, J., Meshless finite difference method II. adaptative approach, ()
[9] Orkisz, J., Meshless finite difference method I. basic approach, () · Zbl 0153.56004
[10] Orkisz, J., Finite difference method (part III), (), 336-432
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.